Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 138, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 1, 2008, 6:52 PM CDT for Choctaw County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 6:52 PM CDT (23:52 UTC)
- Expired
- Jun 1, 2008, 7:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 167 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 012354
SVRMOB
ALC023-020045-
/O.NEW.KMOB.SV.W.0138.080601T2352Z-080602T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
652 PM CDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF BUTLER...
* UNTIL 745 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
OAKCHIA TO 21 MILES NORTHWEST OF CYRIL...OR ALONG A LINE EXTENDING
FROM 15 MILES NORTHWEST OF LINDEN TO MERIDIAN...AND MOVING
SOUTHEAST AT 18 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HALSELL BY 725 PM CDT...
YANTLEY BY 730 PM CDT...
OAKCHIA AND EDNA BY 735 PM CDT...
INDIAN SPRINGS AND CROMWELL BY 740 PM CDT...
PUSHMATAHA...CYRIL...DEAS AND ROBJOHN BY 745 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3229 8800 3228 8801 3226 8800 3214 8802
3214 8804 3209 8804 3207 8806 3207 8809
3205 8811 3194 8847 3223 8844 3231 8843
3232 8799
TIME...MOT...LOC 2352Z 305DEG 16KT 3244 8795 3231 8871
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:00 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 1, 4:00 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT SUN JUN 1 2008 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...DIDNT HAVE 12Z GFS TODAY...JUST NOW COMING IN. BASICALLY USED A BLEND OF 12Z NAM AND PREVIOUS FCST (PREVIOUS GFS) FOR THIS FCST PACKAGE. MODELS HAD PREVIOUSLY BEEN CONSISTENT IN MAINTAINING THE SFC RIDGE OVER NORTHEASTERN GULF AND SOUTHEASTERN STATES THROUGH MOST OF THE FCST PERIOD...AND DID NOT SEE ANY MAJOR CHANGES WITH 12Z NAM AND INCOMING 12Z GFS. WEAK BOUNDARY STILL EXPECTED TO DRIFT SOUTHWARD INTO ALABAMA TONIGHT AND MONDAY...BRINGING A SLIGHTLY INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...PRIMARILY NORTHERN ZONES THIS EVENING AND THEN AGAIN ON MONDAY. BECOMING DRY AGAIN ON TUESDAY AS BOUNDARY DISSIPATES AND RIDING REBUILDS OVER THE REGION. BASICALLY HOT AND DRY FCST DEVELOPING AGAIN BY END OF THE SHORT TERM PERIOD. 12/DS && .LONG TERM (WEDNESDAY THROUGH NEXT SUNDAY)...MADE NO CHANGES TO PREVIOUS LONG TERM AS THIS MORNINGS 12Z GFS WAS NOT AVAILABLE UNTIL LATE. NO MAJOR CHANGES WERE NOTED IN 12Z ECMWF. 12/DS & .MARINE....A RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE NORTHERN GULF THROUGH THE MIDDLE OF THE WEEK. THIS WILL LEAD TO A LIGHT OFFSHORE FLOW DURING THE MORNING FOLLOWED BY A LIGHT ONSHORE FLOW IN THE AFTERNOON. A MORE SUSTAINED SOUTHERLY FLOW DEVELOPS LATER IN THE WEEK AS THE HIGH PRESSURE WEAKENS AND AN AREA OF LOW PRESSURE DEVELOPS IN THE CENTRAL PLAINS. SEAS WILL BE GENERALLY NEAR TWO FEET FOR MUCH OF THE PERIOD THEN INCREASE TO 2-4 FEET ON THURSDAY. 13/JC && .FIRE WEATHER...A FEW SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS EVENING OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...AND AGAIN OVER PARTS OF INTERIOR SOUTHWEST ALABAMA ON MONDAY AFTERNOON AS A WEAK FRONTAL BOUNDARY MOVES ACROSS THE AREA. OTHERWISE TEMPERATURES TO REMAIN QUITE WARM WITH SURFACE HUMIDITY GENERALLY ABOVE 45 PERCENT ACROSS THE REGION. TUESDAY THROUGH THURSDAY LOOKS TO BE MOSTLY RAIN FREE... BUT CONTINUED WARM AND HUMID. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 91 72 91 / 10 05 05 05 PENSACOLA 73 89 76 88 / 10 05 05 10 DESTIN 74 88 76 86 / 10 05 05 10 EVERGREEN 69 91 69 91 / 20 20 10 05 WAYNESBORO 69 91 70 93 / 20 05 05 05 CAMDEN 69 91 69 92 / 30 20 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 1, 5:45 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT SUN JUN 01 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-021200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 PM CDT SUN JUN 01 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY... SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHERN SECTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. DAMAGING WINDS AND LARGE HAIL MAY ACCOMPANY SOME OF THE STRONGER THUNDERSTORMS THROUGH AROUND 800 PM THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY MODERATE TO STRONG SOUTHERLY WINDS OVER THE MARINE AREA MAY RESULT IN HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT FROM THURSDAY THROUGH SATURDAY. NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. STAY TUNED FOR FURTHER UPDATES.
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.